Alert archive / Arizona / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 22, 2006, 6:47 AM MST for Mohave County, Arizona. It took effect at Apr 22, 2006, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2006, 6:47 AM MST (13:47 UTC)
- In effect from
- Apr 22, 2006, 12:00 PM MST
- Expired
- Apr 22, 2006, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 221347 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 647 AM PDT SAT APR 22 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR NORTHWEST ARIZONA DUE TO GUSTY SOUTH WINDS...RELATIVE HUMIDITY LESS THAN 15 PERCENT AND HIGH FIRE DANGER... AZZ102-222330- /O.NEW.KVEF.FW.W.0003.060422T1900Z-060423T0200Z/ NORTHWEST DESERTS-NORTHWEST PLATEAU- 647 AM MST SAT APR 22 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. A LOW PRESSURE SYSTEM WILL REMAIN OVER CENTRAL CALIFORNIA TODAY BRINGING AN INCREASE IN SOUTHERLY WINDS TO MOHAVE COUNTY. BY EARLY AFTERNOON...SOUTH WINDS WILL BE BETWEEN 15 AND 25 MPH WITH GUSTS TO 35. RELATIVE HUMIDITIES WILL ALSO HAVE FALLEN BETWEEN 10 AND 15 PERCENT. FIRE DANGERS ACROSS SOUTHERN MOHAVE COUNTY (EXCLUDING THE HUALAPAI MOUNTAINS) RANGE BETWEEN HIGH AND VERY HIGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PIERCE
1 follow-up statement
000 WWUS85 KVEF 230153 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 653 PM PDT SAT APR 22 2006 AZZ102-230300- /O.EXP.KVEF.FW.W.0003.000000T0000Z-060423T0200Z/ NORTHWEST DESERTS-NORTHWEST PLATEAU- 653 PM MST SAT APR 22 2006 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS WERE DECREASING IN THE WARNING AREA EARLY THIS EVENING...AND ARE NOT EXPECTED TO INCREASE AGAIN. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:35 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 22, 3:35 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 335 AM PDT SAT APR 22 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL REMAIN OVER CENTRAL CALIFORNIA TODAY BRINGING A CHANCE OF THUNDERSTORMS TO THE SIERRA AND SOUTHERLY WINDS TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. THE LOW WILL MOVE SLOWLY ACROSS SOUTHERN NEVADA SATURDAY NIGHT AND SUNDAY SPREADING A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN GREAT BASIN. THE MOJAVE DESERT WILL BE COOLER AND IS EXPECTED TO REMAIN DRY. && .SHORT TERM...UPPER LOW CURRENTLY NEAR MONTEREY WILL STAY NEARLY STATIONARY OR SLOWLY WOBBLE SOUTH DOWN CENTRAL CALIFORNIA COAST TODAY. THE LINE OF SHOWERS AND THUNDERSTORMS THE DEVELOPED ALONG THE WESTERN SLOPE OF THE SOUTHERN SIERRA LAST EVENING HAS SINCE LIFTED NORTHWARD WITH PARTIAL CLEARING OVER THE OWENS VALLEY. SKIES CLEAR ELSEWHERE ACROSS THE AREA. THE NAM/GFS IN GOOD AGREEMENT KEEPING LOW NEARLY STATIONARY ALONG THE CENTRAL CALIFORNIA COAST TODAY. BEST LIFT AND AXIS OF INSTABILITY WILL BE ACROSS INYO AND ESMERALDA COUNTIES. DRY SLOT WILL KEEP THE EASTERN TWO-THIRDS OF AREA DRY ALTHOUGH WE SHOULD START SEEING SOME FLAT CUMULUS OVER THE MOUNTAINS OF SOUTHERN NEVADA THIS AFTERNOON AS MID-LEVEL COLD POOL NEARS. UPPER LOW STARTS ITS SLOW PROGRESSION ACROSS THE FORECAST AREA TONIGHT AND SUNDAY WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE OVER INYO... ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES A SLIGHT CHANCE EXISTS ACROSS THE CLARK COUNTY MOUNTAINS. THE SHOWERS WILL END OUT WEST SUNDAY NIGHT WITH A FEW SHOWERS STILL POSSIBLE MONDAY MORNING NEAR THE UTAH BORDER AS LOW DRIFTS EAST TOWARD THE FOUR CORNERS. SHORTWAVE RIDGE BUILDS OVER THE ENTIRE REGION MONDAY AFTERNOON/NIGHT. NEXT TROUGH SLATED TO IMPACT THE AREA NEAR THE NORTHERN CALIFORNIA BY 12Z TUESDAY. TEMPERATURES WILL BE NEAR NORMAL TODAY THEN COOL 5 TO 10 DEGREES SUNDAY. .LONG TERM...MEDIUM RANGE OPERATIONAL MODELS APPEAR TO BE IN GOOD AGREEMENT IN BRINGING A CLOSED LOW TO THE CENTRAL CALIFORNIA COAST TUESDAY AND THEN SOUTH ALONG THE COAST TO NEAR SAN DIEGO WEDNESDAY. HOWEVER...A CHECK OF THE 00Z GFS/CANADIAN ENSEMBLE SOLUTIONS SHOWS A FAIRLY LARGE SPREAD IN INDIVIDUAL ENSEMBLE MEMBER SOLUTIONS. DECIDED TO TAKE A CAUTIOUS APPROACH FOR NOW BUT DID INTRODUCE SLIGHT CHANCE POPS ACROSS THE MTNS AND NORTH THURSDAY/THURSDAY NIGHT AND FRIDAY AS THE LOW...AS FORECAST BY THE OPERATIONAL GFS/EC...MOVES ACROSS THE SOUTHERN CWA. NO REAL CONFIDENCE IN THIS YET AS THE 12Z AND LAST NIGHTS 00Z GFS WERE MUCH WEAKER AND FURTHER EAST WITH THE LOW. THE 12Z ECMWF ADDED SOME SUPPORT/CONSISTENCY TO TONIGHTS MODELS WITH A SIMILAR SOLUTION. CONTINUED TO DOWNPLAY WINDS FOR NOW AND KEPT TEMPS NEAR NORMAL. && .FIRE WEATHER...A RED FLAG WARNING FOR NORTHWEST ARIZONA WILL BE ISSUE FOR TODAY. LOW ALONG THE CENTRAL CALIFORNIA COAST WILL INCREASE WINDS SPEEDS OVER MOHAVE COUNTY. LOW RH AND DRY FUELS WILL ALSO EXIST. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...RED FLAG WARNING ZONE 102 TODAY NOON-7 PM MST. .CA...NONE. PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Nearby
Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.